I'm a 22 year old female and have been taking celexa off and on for a while. I have been diagnosed with clinical major depression and I thought celexa was helping me, until now. I was first put on celexa a few years ago, and although I was skeptical about it, I couldn't deny that it was helping me. However, at that time, I was in a long distance relationship overseas and as such my sex life was practically non-existent. Because of my skepticism, I went off celexa, trying to manage things without medication.
Now, I've been in a sturdy relationship for 2 years with a different guy and we're common law. The first year, our sex life was amazing, and I had a voracious appetite to the point where he had trouble keeping up sometimes. Then, due to other circumstances, I decided to go back on celexa after a year into our relationship. I also have a mirena IUD i thought that my lack of libido/cramping, etc was the result of the added hormones. To make matters worse, since I've been on celexa, I CANNOT have an orgasm- something that I could previously achieve on a regular basis with my partner. This is NOT for lack of trying- we've explored new things together, always try to keep it fresh, and have tried multiple techniques, including toys, mental stimulation, new positions, extended foreplay, etc. Even "flying solo" the best I can achieve is barely an orgasm (if you can even call it that). Even though my libido is practically dead, I still continue to try. Still, I cannot orgasm, and it's frustrating/embarrassing. He doesn't put pressure on me and continually reassures me and is supportive, but I can't help but feel like less of a woman. =( I should also mention that I get regular checkups with my ob/gyn and everything is fine (including the mirena). Regardless, I can't help but feel like something is wrong with me.
-Frustrated and embarrassed
I'm a male, but I had some similar problems when I was taking Celexa and Effexor. It's difficult to desribe how it affected me, but I had trouble getting across the finish line myself. I could perform but my libido had decreased and there were times I just couldn't orgasm. I will say this, while I was on Effexor, when I did reach climax it was much more intense. I finally got off the meds and chose to fight the depression and anxiety holistically with therapy and just forcing myself to make changes in my thinking and behavior. I'm happy I did it. It's not easy, but I couldn't live with the side effects of the meds.
I have had issues with this too. It still continues even after I stopped taking it. I have been off of it for 3 months-I don't know how long it takes your body to truly recover after using these drugs.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.